Alert archive / Nebraska / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 96, NWS Omaha, NE
NWS Omaha, NE issued this severe thunderstorm warning at May 27, 2016, 9:33 PM CDT for Saunders County, Nebraska. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 27, 2016, 9:33 PM CDT (02:33 UTC)
- Expired
- May 27, 2016, 10:15 PM CDT
- In force
- 42 min
- Issued by
- NWS Omaha, NE
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Saunders County, NE
The radar
The Omaha radar (KOAX), 20 km from the middle of the area, began a volume at 02:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 2.6 hours before the alert went out and 20 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 250 J/kg
- Mixed-layer CIN
- -45 J/kg
- Mixed-layer LCL
- 1571 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 44 m²/s²
- 0-3 km storm-relative helicity
- 81 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted.
724
WUUS53 KOAX 280233
SVROAX
NEC155-280315-
/O.NEW.KOAX.SV.W.0096.160528T0233Z-160528T0315Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
933 PM CDT FRI MAY 27 2016
THE NATIONAL WEATHER SERVICE IN OMAHA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN SAUNDERS COUNTY IN EAST CENTRAL NEBRASKA...
* UNTIL 1015 PM CDT
* AT 933 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR WESTON...OR
26 MILES NORTH OF LINCOLN...MOVING NORTHEAST AT 25 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
WAHOO...CEDAR BLUFFS...MALMO...LESHARA AND COLON.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
HIGHWAY 77 IN NEBRASKA BETWEEN MILEMARKERS 93 AND 97...AND BETWEEN
MILEMARKERS 104 AND 108.
HIGHWAY 92 IN NEBRASKA BETWEEN MILE MARKERS 446 AND 452.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4118 9658 4122 9678 4142 9672 4142 9655
4133 9641
TIME...MOT...LOC 0233Z 206DEG 23KT 4120 9669
HAIL...<.75IN
WIND...60MPH
$$
DEWALD3 follow-up statements
275
WWUS53 KOAX 280245
SVSOAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
945 PM CDT FRI MAY 27 2016
NEC155-280315-
/O.CON.KOAX.SV.W.0096.000000T0000Z-160528T0315Z/
SAUNDERS NE-
945 PM CDT FRI MAY 27 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1015 PM CDT
FOR NORTHEASTERN SAUNDERS COUNTY...
AT 945 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR WAHOO...OR 31
MILES NORTH OF LINCOLN...MOVING NORTHEAST AT 25 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
WAHOO...CEDAR BLUFFS...MALMO...LESHARA AND COLON.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
HIGHWAY 77 IN NEBRASKA NEAR MILEMARKER 97...AND BETWEEN MILEMARKERS
104 AND 108.
HIGHWAY 92 IN NEBRASKA NEAR MILE MARKER 452.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4120 9656 4125 9676 4142 9672 4142 9655
4133 9641
TIME...MOT...LOC 0245Z 206DEG 23KT 4127 9664
HAIL...<.75IN
WIND...60MPH
$$
DEWALD283
WWUS53 KOAX 280254
SVSOAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
954 PM CDT FRI MAY 27 2016
NEC155-280315-
/O.CON.KOAX.SV.W.0096.000000T0000Z-160528T0315Z/
SAUNDERS NE-
954 PM CDT FRI MAY 27 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1015 PM CDT
FOR NORTHEASTERN SAUNDERS COUNTY...
AT 954 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 5 MILES SOUTH OF
CEDAR BLUFFS...OR 31 MILES WEST OF OMAHA...MOVING NORTHEAST AT 25
MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
CEDAR BLUFFS...LESHARA AND COLON.
THIS INCLUDES HIGHWAY 77 IN NEBRASKA BETWEEN MILEMARKERS 104 AND 108.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4123 9652 4130 9675 4142 9672 4142 9655
4133 9641
TIME...MOT...LOC 0254Z 206DEG 23KT 4132 9661
HAIL...<.75IN
WIND...60MPH
$$
DEWALD174
WWUS53 KOAX 280312
SVSOAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1012 PM CDT FRI MAY 27 2016
NEC155-280321-
/O.EXP.KOAX.SV.W.0096.000000T0000Z-160528T0315Z/
SAUNDERS NE-
1012 PM CDT FRI MAY 27 2016
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN SAUNDERS COUNTY
WILL EXPIRE AT 1015 PM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.
LAT...LON 4123 9652 4130 9675 4142 9672 4142 9655
4133 9641
TIME...MOT...LOC 0310Z 206DEG 23KT 4132 9661
$$
DEWALDWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at May 27, 7:52 PM CDT, 1 hour 41 minutes earlier.
Area forecast discussion, May 27, 7:52 PM CDT, 1 hour 41 minutes before
Area Forecast Discussion National Weather Service Omaha/Valley NE 752 PM CDT FRI MAY 27 2016 .UPDATE... Issued at 749 PM CDT Fri May 27 2016 Upped precip chances overnight. Storms have been very efficient rainfall makers, and have already issued one flash flood warning. Will do a quick assessment for training of storms, and may have to issue a flash flood watch for some counties in southeast NE where heavy rains fell last night. && .SHORT TERM...(tonight through Monday) Issued at 250 PM CDT Fri May 27 2016 Periods of showers and thunderstorms remain in the forecast through at least Saturday as upper level system works its way across the region toward the upper midwest. Area looks to be on the edge of better instability to the south and east from Kansas into Missouri this afternoon with a weak surface boundary from northeast Kansas into south central Iowa. Some convection already showing up on radar in this area at 19Z with an increase in coverage expected through late afternoon with activity spreading northeast tonight as the upper trough begins to lift toward eastern Nebraska. Not planning on any headline for flood issues at this time with progressive northward movement expected this afternoon and evening with storms and better moisture transport indicated east of the area. Should then see a break in the wet weather for a time Saturday night into Sunday on the back side of the trough before the next system approaches from the northern Rockies on Monday with the potential for another round of storms. .LONG TERM...(Monday night through Friday) Issued at 250 PM CDT Fri May 27 2016 Northern stream energy becomes the main feature in the extended period with main uncertainty regarding southward extent of a cold front that moves into the region wednesday night and thursday. Models differ in handling this upper system with GFS closing off an upper low over Kansas on Thursday while ECMWF continues with an open and progressive trough that drives the surface front well south and east of the area. Have kept small pops in through the period for now but later adjustments possible depending on model trends. && .AVIATION...(00Z TAFS for KOMA...KLNK...KOFK through 00Z Sunday) Issued at 749 PM CDT Fri May 27 2016 VFR conditions initially...with storms affecting all through TAF sites in the first 0 to 9 hours. && .OAX Watches/Warnings/Advisories... NE...None. IA...None. && UPDATE...DeWald SHORT TERM...Fobert LONG TERM...Fobert AVIATION...DeWald
Hazardous weather outlook, May 27, 8:28 PM CDT, 1 hour 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 828 PM CDT FRI MAY 27 2016 IAZ043-055-056-NEZ011-012-015>018-030>034-042>045-281530- MONONA-HARRISON-SHELBY-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE- BOONE-MADISON-STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON- 828 PM CDT FRI MAY 27 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST IOWA...WEST CENTRAL IOWA...EAST CENTRAL NEBRASKA AND NORTHEAST NEBRASKA. .DAY ONE...TONIGHT AND SATURDAY SCATTERED STORMS WILL BE POSSIBLE TONIGHT AS A WEATHER DISTURBANCE TRACKS ACROSS THE REGION. THE MAIN HAZARDS WOULD BE SMALL HAIL AND GUSTY WINDS. .DAYS TWO THROUGH SEVEN...SATURDAY NIGHT THROUGH FRIDAY DRIER WEATHER MAY TEMPORARILY ARRIVE SATURDAY NIGHT INTO SUNDAY WITH THE CHANCE OF THUNDERSTORMS RETURNING NEXT WEEK. THE SEVERE WEATHER POTENTIAL APPEARS FAIRLY LOW AT THIS POINT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION SHOULD NOT BE NEEDED TONIGHT OR SATURDAY. IAZ069-079-080-090-091-NEZ050>053-065>068-078-088>093-281530- POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT-PAGE-BUTLER-SAUNDERS- DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE-JEFFERSON-GAGE- JOHNSON-NEMAHA-PAWNEE-RICHARDSON- 828 PM CDT FRI MAY 27 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST IOWA...EAST CENTRAL NEBRASKA AND SOUTHEAST NEBRASKA. .DAY ONE...TONIGHT AND SATURDAY FLOODING WILL CONTINUE IN THE NISHNABOTNA RIVER BASIN TONIGHT...AS WELL AS THE MISSOURI RIVER FROM BROWNVILLE TO RULO. SCATTERED STORMS WILL BE POSSIBLE TONIGHT AS WEATHER DISTURBANCE TRACKS THROUGH THE REGION. THE MAIN HAZARDS WOULD BE SMALL HAIL AND GUSTY WINDS. HOWEVER...LOCALLY HEAVY RAINS WILL ALSO BE POSSIBLE...AND SOME FLASH FLOODING COULD OCCUR...MAINLY FOR THOSE AREAS THAT RECEIVED THE VERY HEAVY RAINS THURSDAY EVENING. A FLASH FLOOD WATCH HAS BEEN ISSUED THROUGH 4 AM. .DAYS TWO THROUGH SEVEN...SATURDAY NIGHT THROUGH FRIDAY FLOODING IS EXPECTED INTO MONDAY FOR THE MISSOURI RIVER AROUND AND DOWNSTREAM FROM BROWNVILLE. DRIER WEATHER MAY TEMPORARILY ARRIVE SATURDAY NIGHT INTO SUNDAY WITH THE CHANCE OF THUNDERSTORMS RETURNING NEXT WEEK. THE SEVERE WEATHER POTENTIAL APPEARS FAIRLY LOW AT THIS POINT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL PROBABLY NOT BE BE NEEDED TONIGHT OR SATURDAY. DEWALD
In the hours before
Special weather statement, May 27, 6:58 PM CDT, 2 hours 35 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA 658 PM CDT FRI MAY 27 2016 NEZ065-078-280045- SEWARD NE-SALINE NE- 658 PM CDT FRI MAY 27 2016 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN SALINE AND SOUTHWESTERN SEWARD COUNTIES UNTIL 745 PM CDT... AT 657 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 4 MILES SOUTHWEST OF FRIEND...OR 22 MILES SOUTHEAST OF YORK...MOVING NORTHEAST AT 25 MPH. THIS STORM HAS A HISTORY OF PRODUCING A WALL CLOUD AND POSSIBLE FUNNEL CLOUDS JUST TO THE SOUTHWEST NEAR MILLIGAN. NICKEL SIZE HAIL WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... FRIEND...BEAVER CROSSING...GOEHNER AND CORDOVA. THIS INCLUDES INTERSTATE 80 IN NEBRASKA BETWEEN MILE MARKERS 366 AND 375. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FOR SOUTHEASTERN NEBRASKA. LAT...LON 4052 9737 4083 9737 4083 9715 4052 9714 TIME...MOT...LOC 2357Z 204DEG 21KT 4060 9735 DEWALD
Local storm report, May 27, 7:31 PM CDT, 2 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
731 PM CDT FRI MAY 27 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0728 PM FLASH FLOOD 4 WSW FRIEND 40.62N 97.35W
05/27/2016 SALINE NE STORM CHASER
WATER OVER COUNTY ROAD. ROAD IMPASSABLE.
&&
VDEWALDLocal storm report, May 27, 8:43 PM CDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
843 PM CDT FRI MAY 27 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0838 PM FLASH FLOOD 3 W DORCHESTER 40.64N 97.18W
05/27/2016 SALINE NE EMERGENCY MNGR
WATER OVER HIGHWAY 15 SOUTH OF HIGHWAY 6. HIGHWAY IS
CLOSED.
0838 PM FLASH FLOOD FRIEND 40.65N 97.28W
05/27/2016 SALINE NE EMERGENCY MNGR
NUMEROUS FLOODED STREETS. REPORTS OF WATER IN BASEMENTS.
&&
VDEWALDSpecial weather statement, May 27, 9:01 PM CDT, 32 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA 901 PM CDT FRI MAY 27 2016 NEZ051-066-280230- LANCASTER NE-SAUNDERS NE- 901 PM CDT FRI MAY 27 2016 ...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL LANCASTER AND SOUTHWESTERN SAUNDERS COUNTIES UNTIL 930 PM CDT... AT 901 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7 MILES SOUTHEAST OF VALPARAISO...OR 12 MILES NORTH OF LINCOLN...MOVING NORTHEAST AT 15 MPH. WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... VALPARAISO...WESTON...CERESCO AND DAVEY. THIS INCLUDES THE FOLLOWING HIGHWAYS... HIGHWAY 77 IN NEBRASKA BETWEEN MILEMARKERS 81 AND 87. HIGHWAY 92 IN NEBRASKA NEAR MILE MARKER 442. LAT...LON 4092 9667 4100 9686 4123 9678 4110 9646 TIME...MOT...LOC 0201Z 205DEG 14KT 4099 9675 DEWALD
Local storm report, May 27, 9:14 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
914 PM CDT FRI MAY 27 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0905 PM FLASH FLOOD 5 S FRIEND 40.58N 97.28W
05/27/2016 SALINE NE PUBLIC
SEVERAL COUNTY ROADS FROM 6 MI SW TO 5 MI SE OF FRIEND
IMPASSABLE DUE TO FLOODING
&&
KGROSSLocal storm report, May 27, 9:16 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
916 PM CDT FRI MAY 27 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0850 PM FLASH FLOOD S TOBIAS 40.42N 97.34W
05/27/2016 SALINE NE FIRE DEPT/RESCUE
SEVERAL COUNTY ROADS IMPASSABLE DUE TO FLOODING S AND SE
OF TOBIAS
&&
KGROSSThe office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 27, 7:15 PM CDT | Flash Flood Warning | OAX | Saline, Seward | 3 hr |
| May 27, 8:05 PM CDT | Flash Flood Watch | OAX | Butler, Cass, Douglas, Gage, Johnson, Lancaster and 8 more | 4 hr |
| May 27, 8:49 PM CDT | Flash Flood Warning | OAX | Butler, Gage, Lancaster, Saline, Seward | 3 hr |
| May 27, 9:01 PM CDT | Special Weather Statement | OAX | Saunders | 29 min |
| May 27, 9:08 PM CDT | Tornado Warning | OAX | Lancaster, Saunders | 37 min |
| May 27, 9:53 PM CDT | Flash Flood Warning | OAX | Butler, Colfax, Lancaster, Platte, Saunders | 3 hr |
| May 27, 10:10 PM CDT | Special Weather Statement | OAX | Dodge, Douglas, Washington | 35 min |
| May 28, 12:37 AM CDT | Areal Flood Advisory | OAX | Butler | 6 hr |
| May 28, 9:18 AM CDT | River Flood Warning | OAX | Saline | 67 hr |
| May 28, 9:18 AM CDT | River Flood Warning | OAX | Seward | 49 hr |
| May 28, 9:18 AM CDT | River Flood Warning | OAX | Saline | 3 days |
| May 28, 12:52 PM CDT | River Flood Warning | OAX | Saunders | 18 hr |
| May 28, 5:13 PM CDT | Areal Flood Warning | OAX | Saline | 24 hr |
| May 28, 5:19 PM CDT | Areal Flood Warning | OAX | Jefferson | 24 hr |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.